Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 104, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 5, 2005, 3:04 PM MDT for Scotts Bluff County, Nebraska. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2005, 3:04 PM MDT (21:04 UTC)
- Expired
- Jul 5, 2005, 3:52 PM MDT
- In force
- 48 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 124 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:06 PM MDT | HAIL 1.75 | 4 Sw Gering, NE | |
| Jul 5, 3:12 PM MDT | HAIL 1 | Gering, NE | |
| Jul 5, 3:36 PM MDT | HAIL 0.88 | Scottsbluff, NE | |
| Jul 5, 3:37 PM MDT | HAIL 1 | Scottsbluff, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 1:25 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 052105 SVRCYS NEC157-052200- /O.NEW.KCYS.SV.W.0104.050705T2104Z-050705T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 304 PM MDT TUE JUL 5 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITIES OF SCOTTSBLUFF AND GERING * UNTIL 400 PM MDT * AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF SCOTTS BLUFF NATIONAL MONUMENT...OR ABOUT 10 MILES SOUTHWEST OF SCOTTSBLUFF...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF SCOTTS BLUFF NATIONAL MONUMENT BY 320 PM MDT GERING...7 MILES SOUTH OF TERRYTOWN AND 9 MILES SOUTH OF SCOTTSBLUFF BY 325 PM MDT 6 MILES SOUTH OF MINATARE BY 400 PM MDT LAT...LON 4197 10384 4173 10391 4173 10341 4197 10339 $$ WEILAND
2 follow-up statements
000 WWUS55 KCYS 052115 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 314 PM MDT TUE JUL 5 2005 NEC157-052200- /O.CON.KCYS.SV.W.0104.000000T0000Z-050705T2200Z/ SCOTTS BLUFF NE- 314 PM MDT TUE JUL 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM MDT FOR SCOTTS BLUFF COUNTY... AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF SCOTTS BLUFF NATIONAL MONUMENT...OR ABOUT 9 MILES SOUTHWEST OF SCOTTSBLUFF...MOVING EAST AT 10 MPH. THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. THE SEVERE THUNDERSTORM WILL BE NEAR... SCOTTS BLUFF NATIONAL MONUMENT BY 335 PM MDT GERING AND TERRYTOWN BY 345 PM MDT SCOTTSBLUFF BY 355 PM MDT 6 MILES WEST OF MELBETA...6 MILES SOUTH OF SCOTTSBLUFF AIRPORT AND 7 MILES WEST OF MINATARE BY 400 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4188 10384 4172 10386 4172 10339 4198 10337 $$ RUBIN
000 WWUS55 KCYS 052152 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 352 PM MDT TUE JUL 5 2005 NEC157-052201- /O.CAN.KCYS.SV.W.0104.000000T0000Z-050705T2200Z/ SCOTTS BLUFF NE- 352 PM MDT TUE JUL 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SCOTTS BLUFF COUNTY IS CANCELLED... AT 352 PM MDT...THE SEVERE THUNDERSTORM HAD MOVED EAST OF SCOTTS BLUFF COUNTY...AND IS IN MORRILL COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4188 10384 4172 10386 4172 10339 4198 10337 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:48 PM MDT, 16 minutes earlier.
Area forecast discussion, Jul 5, 2:48 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 248 PM MDT TUE JUL 5 2005 .SHORT TERM...SCATTERED TSTMS...SOME SEVERE...EXPECTED THRU THIS EVENING PER CONVECTIVE PARAMETERS...SPC DAY 1 OTLK AND THE SWOMCD...WHICH LOOK GOOD. THANK YOU TO SPC FOR EXCELLENT HEADS UP WITH PRODUCTS. SOMEWHAT MITIGATING FACTOR FOR AREAL TSTM COVERAGE WILL BE THE LOCATION OF THE PASSING SHORTWAVE TROF AND LARGE SCALE DESCENT AS EVIDENCED BY QG ANALYSIS...WHICH WILL LIKELY KEEP GREATER COVERAGE OF TSTMS EAST AND SOUTH OF OUR COUNTY WARNING AREA. SEVERE STORMS MOST LIKELY ACROSS THE WRN NEB PNHDL PER CONVECTIVE PARAMETERS. LESS TSTM AREAL COVERAGE WED AFTN WITH WARMING ALOFT. RUBIN .LONG TERM...FOR WEDNESDAY NIGHT THROUGH SATURDAY...FEW SUBTLE MODEL DIFFERENCES CONVECTIVE WISE EACH EVENING AS ETA MORE BULLISH ON CONVECTIVE INITIATION ESPECIALLY TOMORROW NIGHT OVER THE BLACK HILLS WHICH PROPAGATES SSE INTO OUR NE ZONES. THREW A SLIGHT CHANCE OF -TSRA IN OUR NE ZONES FOR TOMORROW NIGHT...ATTM THREAT MARGINAL AT BEST. ALOFT...UPPER RIDGE CONTINUES TO BUILD THROUGH THE END OF THE WEEK MINIMIZING CONVECTION DUE TO WAA ALOFT PLACING A DECENT CAP IN THE MIDLEVELS. IN RESPONSE TO UPPER RIDGING...EXPECT TEMPS TO INCREASE AS WELL. PAC NW TROF DEEPENS OFF WEST COAST SATURDAY MIGRATING RIDGE AXIS OFF INTO THE CENTRAL PLAINS...THAT BEING SAID...AREA REMAINS UNDER W/NW FLOW ALOFT AS ABOVE NORMAL TEMPS CONTINUE. SATURDAY NIGHT THROUGH TUESDAY...WEAK SOUTHWESTERLY FLOW ALOFT SAT NIGHT AND SUNDAY WILL CONTINUE MON BEFORE BECOMING MORE ZONAL TUE. OVERALL UPPER FLOW PATTERN IS RIDGY WITH LITTLE IN THE WAY OF FORCING OR DYNAMICS. EVEN THE NORMAL SUMMERTIME PATTERN OF AFTERNOON/EVENING INSTABILITY LOOKS TAME WITH RELATIVELY WARM TEMPERATURES AT MID LEVELS SERVING TO CAP THE ATMOSPHERE AND PRECLUDE CONVECTION. TEMPERATURES WILL BE WARM TO HOT WITH HEIGHTS AND THICKNESS VALUES SOMEWHAT ABOVE NORMAL EVEN FOR JULY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 5, 10:40 AM MDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MDT TUE JUL 5 2005 NEZ001>003-019>021-054-055-061130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1040 AM MDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL SPREAD OR DEVELOP ACROSS MOST OF THE NEBRASKA PANHANDLE THIS AFTERNOON INTO THIS EVENING. A FEW OF THE STORMS WILL LIKELY BE SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. ADDITIONALLY...THE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME LATE DAY THUNDERSTORMS WILL AGAIN MOVE ACROSS THE REGION ON WEDNESDAY. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO BE QUITE STRONG. ON THURSDAY...A FEW WEAKER LATE DAY THUNDERSTORMS WILL BE POSSIBLE...FOLLOWED BY DRY AND WARMER WEATHER FRIDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. WYZ060-067>070-061130- NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1040 AM MDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS FAR SOUTHEAST WYOMING AND MOVE SOUTHEAST OUT OF THE AREA DURING THE EVENING. SOME OF THE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME LATE DAY THUNDERSTORMS WILL AGAIN MOVE ACROSS THE REGION ON WEDNESDAY. ONE OR TWO OF THEM WILL HAVE THE POTENTIAL TO BE STRONG. ON THURSDAY...A FEW WEAKER LATE DAY THUNDERSTORMS WILL BE POSSIBLE...FOLLOWED BY DRY AND WARMER WEATHER FRIDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. WYZ059-061>066-061130- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 1040 AM MDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS WILL PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUBIN
In the hours before
Local storm report, Jul 5, 9:54 AM MDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
954 AM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 6 S HARRISBURG 41.46N 103.74W
07/04/2005 1.00 INCH BANNER NE TRAINED SPOTTER
OCCURRED FROM 1800 TO 1815 COVERING THE GROUND. MINOR
CROP DAMAGE REPORTED.
&&
JCDSpecial weather statement, Jul 5, 1:26 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 126 PM MDT TUE JUL 5 2005 NEZ001>003-019>021-054>055-WYZ059>060-064-066>069-060300- BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF- SIOUX-CONVERSE-NORTH LARAMIE RANGE-GOSHEN-LARAMIE RANGE- CHEYENNE FOOTHILLS-NIOBRARA-PLATTE- 126 PM MDT TUE JUL 5 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 606 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 8 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... BOX BUTTE... CHEYENNE... DAWES... KIMBALL... MORRILL... SCOTTS BLUFF... SIOUX... IN WYOMING THIS WATCH INCLUDES 5 COUNTIES IN EAST CENTRAL WYOMING CONVERSE... NIOBRARA... IN SOUTHEAST WYOMING GOSHEN... LARAMIE... PLATTE... THIS INCLUDES THE CITIES OF...ALLIANCE...BAYARD...BRIDGEPORT... CHADRON...CHEYENNE...DOUGLAS...GERING...GLENROCK...GUERNSEY... HARRISBURG...HARRISON...KIMBALL...LUSK...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND. RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:01 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 49 min |
| Jul 5, 2:57 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 49 min |
| Jul 5, 3:39 PM MDT | Severe Thunderstorm Warning | CYS | Banner | 54 min |
| Jul 5, 3:44 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 56 min |
| Jul 5, 3:59 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 61 min |
| Jul 5, 4:19 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 58 min |
| Jul 5, 4:51 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 55 min |
| Jul 5, 5:00 PM MDT | Tornado Warning | CYS | Box Butte | 31 min |
| Jul 5, 5:41 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 34 min |
| Jul 5, 5:43 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.